On Monday, we had a professional development day at school; we did iPad training from 9:30 to 3:30, with only a 45-minute break for lunch. Now, it was all very interesting and helpful ... for the first three hours or so. After that, we all became increasingly wiped out and brain dead. Some faculty just left; I'm too much of a rule-follower for that and so hung on to the bitter end, but was increasingly resentful. The facilitator was really great, but I think it's a terrible idea to make people sit still and do the same thing for that many hours! We would never have our students do something like that; it's almost like we forget what good pedagogy looks like when we're designing lessons for teachers themselves.
Then, after that exhausting day, I had to go home and finish my spring break grading and getting ready for the final nine weeks of classes. My own fault that I still had work to do the night before the students returned, but I really had been assuming we'd have some time during the day to get work done, which is our usual M.O. on these professional development days.
Perhaps it's not a surprise that I then came home early on Tuesday (I don't teach the last period), ate a snack, and lay down on the couch for a three-plus-hour nap, after which I still slept for eight hours last night. And then I did something similar today, taking a two-hour nap after school. It was not a particularly restful spring break, and I think I have a lot of built-up tiredness.
But also it occurs to me that this could be a side effect of going on the Lexapro. I've had much less shakiness than I did last time, but I have had low-level nausea the last couple of days, and maybe the tiredness is related? Anyway, I'm going with the philosophy of "If I'm tired, go to sleep," so I guess I'll keep going with the naps this week. This isn't a sustainable practice in the long run, but my hard work on Monday night means I'm actually caught up with school stuff for the week, so I can afford to sleep so much this week.
I wound up cancelling my therapy appointment yesterday because I was feeling so exhausted that I felt kind of sick. So, ironically, I haven't yet told my therapist about the Lexapro because I was at home sleeping off what may be the effects of the Lexapro. We'll talk next week.
I'm taking the pill in the morning because it sometimes causes insomnia, but some people take it at night because it makes them sleepy, and perhaps I will switch to that practice in the long run. I have a follow up appointment with my doctor in three weeks, and we'll work it out then.
Thanks for the supportive comments about going on the antidepressants, by the way. I appreciate it!